Overdose & Signs

The exact signs of drug overdose vary from person to person because different drugs have different body chemistry leading to a variety of overdose symptoms. Several signs and symptoms can occur when a person overdoses and needs to react. Signs and symptoms depend on a variety of factors, including the amount of medicine taken and the health status of the person at that time. 

A drug overdose occurs when someone takes illegal medications/drug to reach high levels or more than the recommended dose of a prescription drug. It can also occur when drugs accumulate in large quantities in the body and are taken at the same time. Knowing how to intervene before an overdose is an important skill that can help save lives.

By knowing the signs and symptoms of an overdose and how you can help, you may be able to make a life-saving intervention. The most helpful thing is to spot someone who has overdosed and call an emergency doctor. Knowing the signs of an overdose and how to intervene makes it safer to make an emergency call and prevent deaths. 

                If you believe you have witnessed an overdose or a person who stops responding after taking medication, call 9-1-1. If you think someone has taken an overdose, but shows no symptoms or seems fine, please call the poison information center on 13 11 26 (24 hours / 7 days) for advice. Go to Overdose Emergency for detailed information or choose Triple Zero if a drug overdose happens in an emergency room. 

                In many cases, an accidental overdose is a clear sign that treatment is needed. This means that an overdose is often the first time someone has used a substance, and, in some cases, it does not meet the criteria for substance abuse disorder or dependence and does not require the full spectrum of addiction treatment services. In these cases, education on drug use and abuse is recommended, and the overdose itself can act as a major deterrent to future drug use. 

It is important to know the signs and symptoms of a drug or alcohol overdose so you can tell if you or someone you know have taken too much of a substance. Overdose symptoms vary from drug to drug, but many overdoses have common warning signs that everyone should be aware of. Preventive measures that are being taken now and warning signals that should be heeded can help reduce the risk of an overdose. 

                While several drugs are responsible for overdoses, statistics show that some are more common in overdoses. For example, prescription and illegal opioids are blamed for 70% of overdose deaths. Alcohol is more common than prescription, heroin, cocaine, and other hard drugs. Despite the presence of illegal drugs, many overdoses are associated with legal prescription opioids. Other types of drugs associated with an overdose include CNS depressants, hallucinogens, inhalants, and stimulants. It is unclear whether opioids consist of several substances of varying amounts and strengths. 

                Call 911 to report a drug overdose and provide the victim’s address and location. An opioid overdose can be recognized by the combination of three symptoms, the so-called opioid triad. A drug overdose means taking too much of a drug, whether that is prescription or over the counter, legal or illegal. An overdose means having more drugs or a combination of drugs than the body can cope with. If you take more than the recommended amount of a medication, enough to have a harmful effect on your body function, you have an overdose.

                A deliberate overdose can occur when someone suffering from untreated depression or other mental disorder is taking drugs or during an attempt to commit suicide. Every time you take medication, you run the risk of serious side effects from an overdose. It is not necessary to have all the signs and symptoms of an overdose. A significant number of people who go to rehab for drug addiction struggle with mental disorders, and depression and anxiety are particularly common. Issuing one or two of them means that someone is in trouble and needs emergency help. This means that you are a witness or know someone who has experienced a drug overdose as a bystander. You may not be a doctor, but you may be able to help a person who has overdosed.

Signs of Opioid overdose

  • Pupils will contract and appear small.
  • Muscles are slack and droopy.
  • They might “nod out.”
  • Scratch a lot due to itchy skin.
  • Speech may be slurred.
  • They might be out of it, but they will respond to outside stimuli like loud noise or a light shake from a concerned friend.

Overdose signs from speedy drugs

  • Elevated heart rate
  • Rise in body temperature
  • Nausea and vomiting
  • Pain in the chest
  • Tremors
  • Panicked feelings
  • Anxiety
  • Delirium
  • Paranoia

Leave a Reply